Alaskan Health Worker Suffers Serious Allergic Reaction With Pfizer Vaccine

Alaskan healthcare worker with no history of drug allergies suffered serious ‘anaphylactic-like’ reaction.

A female health worker in Alaska suffered a serious allergic reaction after getting Pfizer’s coronavirus vaccine and has been hospitalised. The woman began to feel flush and took an antihistamine after receiving the shot. She was taken to the emergency room at Bartlett Regional Hospital in Juneau, and has since been moved to intensive care for observation, the hospital’s emergency room director Dr Lindy Jones said.

Government officials were scrambling to learn more about the case as the worker had no history of drug allergies, although it was unclear yet whether he or she suffered from any other types of allergies, according to a health official.

The Food and Drug Administration, which approved the drug for use in the US on Friday, noted common side effects included headaches, muscle pain, chills, fatigue and pain at the injection site.

With millions of Americans expected to be vaccinated by the end of the year, the incident is likely to prompt federal officials to be even more watchful for any sign of serious side effects. The Alaska recipient’s reaction was believed to be similar to the anaphylactic reactions two health workers in Britain experienced after receiving the Pfizer-BioNTech vaccine last week. Both carried devices, like EpiPens, to treat anaphylaxis and they have since recovered.


Thank you for taking the time to read this news article “Alaskan Health Worker Suffers Serious Allergic Reaction With Pfizer Vaccine”. For more UK daily news, Spanish daily news and Global news stories, visit the Euro Weekly News home page.

 

FacebookTwitterRedditWhatsAppTelegramLinkedInEmailCopy Link
Go Back
Written by

Tony Winterburn

Share your story with us by emailing [email protected], by calling +34 951 38 61 61 or by messaging our Facebook page www.facebook.com/EuroWeeklyNews

Comments